Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 18, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jul 23, 2010, 11:27 PM CDT for Fayette County, Iowa. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2010, 11:27 PM CDT (04:27 UTC)
- Expired
- Jul 24, 2010, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Fayette County, IA
The radar
The La Crosse radar (KARX), 131 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 11:39 PM CDT | FLASH FLOOD | Arlington, IA | MAIN STREET IMPASSABLE DUE TO RISING WATER AND RUNOFF. |
| Jul 23, 11:39 PM CDT | FLASH FLOOD | Oelwein, IA | WATER OVER HIGHWAY 150 AND HIGHWAY 3 IN OELWEIN |
| Jul 24, 12:36 AM CDT | FLOOD | 2 W Arlington, IA | ROAD SHOULDERS WASHED OUT IN MANY SPOTS ALONG HIGHWAY 187. MANY ACRES OF FARM FIELDS UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2120 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
710
WGUS53 KARX 240427
FFWARX
IAC065-240730-
/O.NEW.KARX.FF.W.0018.100724T0427Z-100724T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 PM CDT FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN NORTHEAST IOWA...
* UNTIL 230 AM CDT
* AT 1125 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA. MAIN STREET IN ARLINGTON IS
IMPASSABLE DO TO RISING WATERS. STORMS WITH HEAVY RAIN RAIN WILL
CONTINUE OVER THE WARNED AREA WITH RAINFALL ATES OF 1 TO 2 INCHES
PER HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...OELWEIN...
WEST UNION...ARLINGTON...ELGIN...FAIRBANK...FAYETTE...HAWKEYE AND
MAYNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4263 9209 4266 9209 4296 9208 4296 9161
4283 9161 4266 9162
$$
RABERDING1 follow-up statement
899
WGUS73 KARX 240643
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
143 AM CDT SAT JUL 24 2010
IAC065-240730-
/O.CON.KARX.FF.W.0018.000000T0000Z-100724T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-
143 AM CDT SAT JUL 24 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FAYETTE COUNTY UNTIL 230
AM CDT...
AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO FALL ACROSS
MUCH OF FAYETTE COUNTY. RADAR ESTIMATES THAT AS MUCH AS 3 INCHES OF
RAIN HAS FALLEN SINCE 11 PM...AND AN ADDITIONAL 1 TO 2 INCHES IS
POSSIBLE BEFORE THE RAIN ENDS OVERNIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OELWEIN...WEST UNION...ARLINGTON...ELGIN...FAIRBANK...FAYETTE...
HAWKEYE AND MAYNARD.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 230 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4263 9209 4266 9209 4296 9208 4296 9161
4283 9161 4266 9162
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:33 PM CDT, 7 hours 54 minutes earlier.
Area forecast discussion, Jul 23, 3:33 PM CDT, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
333 PM CDT FRI JUL 23 2010
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
MAIN FORECAST CONCERNS ARE HEAVY RAIN AND SEVERE WEATHER POTENTIAL
TONIGHT.
CURRENTLY AS OF 20Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED STRONG RIDGING STILL IN PLACE ACROSS THE SOUTHEASTERN U.S....
WESTERLY FLOW FROM MINNESOTA INTO NEW ENGLAND...AND A POTENT TROUGH
OVER EASTERN MONTANA. PLENTY OF MOISTURE REMAINS OVER THE UPPER
MISSISSIPPI RIVER VALLEY REGION...PRIMARILY ACROSS IOWA INTO
SOUTHERN WISCONSIN...STEMMING FROM A FEW DIFFERENT SOURCES. FIRST...
ON WATER VAPOR A STREAM OF TROPICAL MOISTURE CAN BE SEN FROM THE
EAST PACIFIC INTO NEBRASKA AND EAST INTO SOUTHERN WISCONSIN. SECOND
IS A LOW LEVEL JET SEEN ON 850MB PROFILERS AND VWP FROM TEXAS INTO
IOWA...WHICH HAS BEEN BACKING TOWARDS THE SOUTH WITH THE APPROACH OF
THE UPPER TROUGH IN EASTERN MONTANA. 12Z SOUNDINGS ALONG WITH 20Z
RUC ANALYSIS DATA SHOW PRECIPITABLE WATER VALUES OF 2-2.5 INCHES
FROM EASTERN TEXAS INTO SOUTHERN IOWA. COMPARE THIS TO ONLY 1 INCH
IN CENTRAL MINNESOTA. WITHIN THE MOISTURE STREAM...HAVE SEEN
CONVECTION FIRE OVER SOUTHERN IOWA...THOUGH MOST OF IT IN SOUTHEAST
IOWA. THIS CONVECTION IS ALONG A WARM FRONT WHERE TEMPERATURES IN
THE LOW 90S AND DEWPOINTS IN THE UPPER 70S EXIST SOUTH OF IT.
ANOTHER FRONTAL BOUNDARY...OR TROUGH...IS PRESENT FROM NEAR KRST
INTO CENTRAL UPPER MICHIGAN WHICH SEPARATES THE SOMEWHAT DRIER AIR
NEAR MINNEAPOLIS. TO THE WEST...ANOTHER WARM FRONT IS PRESENT FROM
NORTHWEST IOWA TO A SURFACE LOW NEAR PHILLIPS SOUTH DAKOTA...
ASSOCIATED WITH THE MONTANA TROUGH. DYNAMICALLY FORCED CONVECTION
HAS BEEN GOING NORTH OF THE LOW.
TONIGHT AND SATURDAY...COMPLICATED FORECAST...DEALING WITH THREE
BOUNDARIES AND HOW CONVECTION WILL EVOLVE ON ALL THREE. THE BOUNDARY
THAT IS OVER THE CENTRAL PORTION OF THE CWA AT THE MOMENT MAY
CONVECT EITHER LATE THIS AFTERNOON OR EARLY THIS EVENING AS MLCIN
CONTINUES TO DECREASE. AS OF 20Z...MLCIN IS BETWEEN 25-50 J/KG. THIS
IS IN AGREEMENT WITH THE EASTARW4 MODEL AND THE LOCAL WRF-ARW RUN.
0-6KM SHEAR IS AROUND 30 KNOTS...WHICH WOULD ALLOW FOR
MULTI-CELLULAR CONVECTION. NOT REALLY ANTICIPATING IT TO BECOME
SEVERE IN TERMS OF PRODUCING HAIL OR DAMAGING WINDS...BUT HEAVY RAIN
IS CERTAINLY A PROBLEM GIVEN THE HIGH PRECIPITABLE WATER AIRMASS IN
PLACE ALONG AND SOUTH OF THE BOUNDARY. HAD THIS BOUNDARY NOT BEEN IN
PLACE WITH THE THREAT OF CONVECTION...WOULD BE TEMPTED TO CANCEL THE
FLOOD WATCH FOR SOUTHEAST MINNESOTA EASTWARD SINCE TRENDS ARE FOR
THE BULK OF HEAVY RAIN TONIGHT STAYING TO THE SOUTH. REGARDING THAT
HEAVY RAIN...PLAN TONIGHT IS TO SEE OTHER CONVECTION DEVELOP ON THE
NORTHWARD MOVING WARM FRONT LIFTING THROUGH THE WEST HALF OF IOWA...
AND OVER EASTERN SOUTH DAKOTA ALONG THE OTHER WARM FRONT THERE...
SIMILAR TO THE EASTARW4 AND CANADIAN MODELS WHICH WERE PREFERRED PER
CONFERENCE CALL. CONVECTION THAT DEVELOPS OVER THE WEST HALF OF IOWA
SHOULD TRACK EASTWARD ALONG THE FRONT...PERHAPS BACK-BUILDING AS THE
LOW LEVEL JET INTENSIFIES AHEAD OF THE UPPER TROUGH IN MONTANA
HEADING EAST. UNSURE WHERE CONVECTION WILL ACTUALLY DEVELOP...BUT
CERTAINLY NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN COULD BE
IMPACTED THIS EVENING...AND WITH HEAVY RAIN. LASTLY...CONVECTION
THAT FIRES OVER EASTERN SOUTH DAKOTA THIS EVENING WHICH IS VERY WELL
AGREED UPON BY MODELS WILL TRACK SOUTHEAST...IMPACTING MUCH OF THE
FORECAST AREA EXCEPT PERHAPS TAYLOR COUNTY AFTER MIDNIGHT. COULD BE
A DAMAGING WIND THREAT WITH THE LAST ROUND OF CONVECTION GIVEN
STRONGER SHEAR EXPECTED AND DYNAMICAL SUPPORT. THIS LAST ROUND OF
CONVECTION SHOULD CLEAR OUT THE HEAVY RAIN THREAT AFTER IT MOVES
THROUGH...DUE TO WESTERLY FLOW AND SUBSIDENCE IN ITS WAKE.
STILL...WITH THE SOUTHERN PORTION OF THE UPPER TROUGHING PROGGED TO
MOVE ACROSS DURING THE DAY SATURDAY... HAVE MAINTAINED 20-40 PERCENT
CHANCES LONGER. A LOT OF THE MESOSCALE MODELS SHOW EITHER SOME LIGHT
LINGERING PRECIPITATION BEHIND THE LAST ROUND OF STORMS...OR DIURNAL
ACTIVITY DURING THE AFTERNOON.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...AFTER A LOT OF ACTIVE WEATHER
RECENTLY...ALL MODELS ARE IN AGREEMENT OF A QUIET DRY PERIOD DURING
THIS TIME FRAME. THE DRY PERIOD IS A RESULT OF THE UPPER TROUGH
EXITING THE AREA SATURDAY EVENING...ALLOWING SUBSIDENCE AND SURFACE
HIGH PRESSURE TO BUILD IN. IF THERE IS ANY CONCERN DURING THIS
PERIOD IT IS FOG. BIG QUESTION MARK AT THIS POINT IS WINDS FOR BOTH
NIGHTS. IN THE CASE OF SATURDAY NIGHT...HIGH PRESSURE IS MOVING OVER
THE AREA DURING THE OVERNIGHT HOURS. FOR NOW WENT WITH PATCHY FOG
EVERYWHERE AND WIDESPREAD FOG IN THE WISCONSIN RIVER VALLEY...DUE TO
RECENT RAINS. LATER SHIFTS WILL NEED TO LOOK AT THE FOG MORE. WITH
SUNDAY NIGHT...RETURN FLOW IS SETTING UP AS THE HIGH SLIDES OFF TO
THE EAST. MAY NEED THE FOG MENTION...PRIMARILY OVER EASTERN AREAS.
EITHER WAY...BOTH NIGHTS LOOK COOLER WITH PRECIPITABLE WATER VALUES
DOWN AROUND 1 INCH. FOLLOWED FAIRLY CLOSE TO MAV GUIDANCE FOR
TEMPERATURES THROUGH THE PERIOD.
.LONG TERM...MONDAY THROUGH FRIDAY
MODELS AND ENSEMBLES REMAIN IN GOOD AGREEMENT WITH THE UPPER LEVEL
PATTERN THROUGH THURSDAY...THEN BEGIN TO DIFFER. THROUGH
THURSDAY...RIDGING OVER THE SOUTHEAST U.S. GRADUALLY SHIFTS WEST
INTO THE SOUTHERN PLAINS...WHILE WEAK RIDGING OVER THE GREAT LAKES
IS REPLACED WITH TROUGHING. AFTER THURSDAY...THE ECMWF AND SOME OF
THE 00Z GFS ENSEMBLES SUGGEST THE RIDGING OVER THE SOUTHERN PLAINS
WILL CONTINUE MARCHING WEST TOWARDS THE SOUTHWEST U.S....WHILE THE
06Z GFS AND OTHER 00Z GFS ENSEMBLE MEMBERS SHOW RIDGING BUILDING UP
THROUGH THE NORTHERN PLAINS. HPC PREFERENCE WAS TO FOLLOW MORE
TOWARDS THE ECMWF CAMP...AND THIS FORECAST WILL FOLLOW SUIT.
REGARDING THE DETAILS...MONDAY STILL LOOKS DRY WITH HIGH PRESSURE IN
PLACE. HOWEVER...IT APPEARS SOME CHANCES OF RAIN MAY BE REQUIRED FOR
MONDAY NIGHT IN THE RETURN FLOW AROUND THE HIGH PRESSURE AREA. THE
CHANCES OF RAIN ARE CONFINED TO AREAS SOUTH OF I-90...WHERE THE
23.06Z GFS...23.00Z CANADIAN AND 23.00Z ECMWF DEPICT A SHORTWAVE
MOVING AROUND THE WESTWARD MOVING UPPER RIDGE. NOTE THAT THE NEW
23.12Z ECMWF DECIDED TO DAMPEN OUT THE SHORTWAVE NOW AND THEREFORE
NO LONGER SHOWS PRECIPITATION. FOR NOW HAVE MAINTAINED THE
INTRODUCED CHANCES OF RAIN SINCE SOME SIGNAL EXISTED YESTERDAY. WITH
RETURN FLOW PERSISTING ON TUESDAY SOUTH OF A COLD FRONT DROPPING
DOWN THROUGH NORTHERN MINNESOTA... COMBINED WITH BUILDING
INSTABILITY...HAVE MAINTAINED THE GOING LOW CHANCES OF
PRECIPITATION. BETTER CHANCES OF PRECIPITATION ARE STILL EXPECTED
TUESDAY NIGHT ALONG AND NORTH OF I-90...THEN ACROSS THE FORECAST
AREA FOR WEDNESDAY INTO WEDNESDAY NIGHT AS THE FRONT DROPS SOUTH AND
STALLS SOMEWHERE AROUND THE I-90 CORRIDOR. FOR THURSDAY... ANOTHER
SHORTWAVE IS NOTED TO CROSS NORTH DAKOTA...TOPPING THE WESTWARD
MOVING RIDGE. THIS SHORTWAVE MAY HELP TO BRING THE FRONT NORTHWARD
SOME AS LOW PRESSURE SLIDES INTO SOUTHERN MINNESOTA. FOR NOW...HAVE
KEPT CHANCES OF PRECIPITATION ALL ACROSS THE FORECAST AREA DUE TO
DISTANCE IN TIME IN THE FORECAST...BUT MAY ONLY BE NEEDED LATER ON
FOR AREAS OUTSIDE OF IOWA. CHANCES OF SHOWERS AND THUNDERSTORMS
CONTINUE THURSDAY NIGHT AS THE LOW PRESSURE AREA AND FRONT DROP
SOUTH THROUGH THE AREA...THEN WENT WITH A DRY FORECAST ON FRIDAY AS
HIGH PRESSURE BUILDS IN.
TEMPERATURES FOR MUCH OF THE PERIOD LOOK TO STAY AT OR ABOVE NORMAL
UNTIL FRIDAY...ESPECIALLY ACROSS NORTHEAST IOWA.
&&
.AVIATION...TODAY AND TONIGHT
A FRONTAL BOUNDARY WILL LINGER NEAR THE INTERSTATE 90 CORRIDOR THIS
EVENING. THIS WILL GREATLY AFFECT THE WIND DIRECTION IN THESE AREAS.
HOWEVER WITH WINDS GENERALLY LESS THAN 10 KNOTS...IT SHOULD HAVE
LITTLE AVIATION IMPACT. AS A LOW PRESSURE SYSTEM MOVES OUT OF SOUTH
DAKOTA LATER THIS EVENING...SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG THIS BOUNDARY. AT THIS TIME...IT LOOKS LIKE THIS
SHOULD OCCUR BETWEEN 24.03Z AND 24.06Z ACROSS SOUTHEAST MINNESOTA
AND NORTHEAST IOWA...AND FROM 23.04Z AND 24.07Z ACROSS WESTERN
WISCONSIN.
CEILINGS ARE EXPECTED TO BECOME VFR LATE THIS EVENING...AND THEN
BECOME MVFR. THESE LOWER CEILINGS WILL LIKELY LINGER THROUGH
SATURDAY MORNING...AND THEN BECOME VFR DURING THE AFTERNOON.
&&
.HYDROLOGY...TONIGHT INTO SATURDAY MORNING
A COUPLE OF ROUNDS OF THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH THE
BEST CHANCE OF WIDESPREAD HEAVY RAINFALL EXPECTED FROM LATE THIS
EVENING INTO AFTER MIDNIGHT AS AN MCS COMES OUT OF THE DAKOTAS. AREA
MOST LIKELY TO SEE HEAVY RAIN IS NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN...WHICH COULD SEE THUNDERSTORMS TRAIN FOR A WHILE LATE
THIS EVENING. STILL...MAINTAINED THE FLASH FLOOD WATCH IN THE SAME
AREA AS CONVECTION COULD FIRE UP THIS EVENING OVER SOUTHEAST
MINNESOTA INTO CENTRAL WISCONSIN ALONG A BOUNDARY. THOUGHT ABOUT
EXTENDING THE FLASH FLOOD WATCH PAST 12Z...BUT MODELS ARE IN
AGREEMENT THAT THE MAJORITY OF THUNDERSTORMS WILL BE EAST OR SOUTH
OF THE FORECAST AREA.
NOTE...GIVEN EXTREMELY HEAVY RAIN FROM FAYETTE TO GRANT COUNTIES...
ANY RAIN ON THESE COUNTIES WILL LIKELY TURN TO FLASH FLOODING
QUICKLY.
PLEASE SEE THE LATEST RIVER STATEMENTS AND FLOOD WARNINGS FOR THE
LATEST ON RIVERS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WIZ041-WIZ042-
WIZ043-WIZ044-WIZ053-WIZ054-WIZ055.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WIZ061.
MN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MNZ086-MNZ087-
MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR IAZ029-IAZ030.
&&
SHORT/LONG TERM...AJ
AVIATION...JSB
HYDROLOGY...AJHazardous weather outlook, Jul 23, 3:25 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 325 PM CDT FRI JUL 23 2010 IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-061- 241100- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER- OLMSTED-RICHLAND-VERNON-WINNESHIEK-WINONA- 325 PM CDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM SATURDAY. A LOW PRESSURE SYSTEM MOVING OUT OF SOUTH DAKOTA WILL PROVIDE A CHANCE OF HEAVY RAIN ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR FROM THIS EVENING INTO THE OVERNIGHT. IN ADDITION TO THE HEAVY RAIN...THERE WILL ALSO BE THE POTENTIAL OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT THUNDERSTORM CHANCES WILL BE ON TUESDAY AND WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT. REPORTS OF HEAVY RAIN...RISING WATER OR OTHER FLOODING ISSUES WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-WIZ017-029-032>034-241100- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA- 325 PM CDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WEST CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT A LOW PRESSURE SYSTEM MOVING OUT OF SOUTH DAKOTA WILL PROVIDE A CHANCE OF THUNDERSTORMS FROM LATE THIS EVENING THROUGH OVERNIGHT. THESE THUNDERSTORMS MAY PRODUCE SOME HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT THUNDERSTORM CHANCES WILL BE ON TUESDAY AND WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER REPORTS OF HEAVY RAIN...RISING WATER OR OTHER FLOODING ISSUES WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. HALBACH/BOYNE
In the hours before
Special weather statement, Jul 23, 9:30 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 930 PM CDT FRI JUL 23 2010 IAZ029-030-240330- CLAYTON-FAYETTE- 930 PM CDT FRI JUL 23 2010 ...STRONG THUNDERSTORMS APPROACHING CLAYTON AND FAYETTE COUNTIES... AT 925 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS JUST SOUTH OF THE AREA...MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL LIKELY PRODUCE HEAVY RAIN RAINFALL. AND WITH THE RECENT HEAVY RAINS THERE EXISTS A FLOODING POTENTIAL...ESPCIALLY OVER THE SOUTHERN AREAS OF FAYETTE AND CLAYTON COUNTIES. LOCATIONS THAT MAY BE AFFECTED INCLUDE... FAYETTE...HIGHWAYS 3 AND 187...JOY SPRINGS COUNTY PARK AND VOLGA RIVER STATE PARK. HEAVY RAIN COULD LEAD TO FLOODING. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. RABERDING
Special weather statement, Jul 23, 10:25 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1025 PM CDT FRI JUL 23 2010 IAZ029-030-WIZ061-240515- CLAYTON-FAYETTE-GRANT- 1025 PM CDT FRI JUL 23 2010 AT 1020 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 21 MILES SOUTH OF NORTH BUENA VISTA TO 12 MILES SOUTH OF FAIRBANK...MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AS THEY MOVE ACROSS THE AREA. RAINFALL RATES UP TO ONE INCH PER HOUR ARE LIKELY WHICH MAY LEAD TO FLOODING AND FLASH FLOODING...ESPECIALLY IN THE SOUTHERN SECTIONS OF FAYETTE...CLAYTON AND GRANT COUNTIES THAT RECEIVED HEAVY RAINFALL OVER THE PAST SEVERAL DAYS. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. RABERDING
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:08 PM CDT | Flash Flood Warning | ARX | Clayton | 3 hr |
| Jul 24, 1:27 AM CDT | Flash Flood Warning | ARX | Chickasaw, Floyd | 5 hr |
| Jul 24, 1:59 AM CDT | Flash Flood Warning | ARX | Clayton | 6 hr |
| Jul 24, 2:22 AM CDT | Flash Flood Warning | ARX | Fayette | 5 hr |
| Jul 24, 7:21 AM CDT | Areal Flood Warning | ARX | Clayton, Fayette | 7 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.